Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 94, NWS Lincoln, IL

August 1, 2022DeWitt County, Logan County, Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 1, 2022, 5:11 AM CDT for DeWitt County, Logan County, Macon County, Illinois. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2022, 5:11 AM CDT (10:11 UTC)
Expired
Aug 1, 2022, 5:45 AM CDT
In force
34 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeWitt County, IL, Logan County, IL, Macon County, IL

The radar

The Lincoln radar (KILX), 28 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 5:12 AM CDTTORNADO 1Beason, ILDELAYED ENTRY - A BRIEF EF-1 TORNADO WITH ESTIMATED MAXIMUM WIND SPEEDS UP TO 105 MPH IMPACTED THE WESTERN AND SOUTHERN PORTIONS OF BEASON IN EAST CENTRAL LOGAN COUNTY. THE TORNADO DEVELOPED AROUND 5:12 AM ON THE FAR WEST SIDE OF BEASON AND STRUCK A LARGE GRAI
Aug 1, 5:12 AM CDTTORNADOBeason, ILEF1 TORNADO ESTIMATED WITH 105 MPH WINDS DAMAGED LARGE GRAIN BINS ON FAR WEST END OF BEASON AND TOOK DOWN SOME LARGE TREES AND BRANCHES NEAR A FEW HOMES WITH SOME ROOF DAMAGE AND A WINDOW DAMAGED. TORNADO THEN TRAVELED NEAR 2 MILES SOUTHEAST OF BEASON OVER COR
Aug 1, 5:40 AM CDTTSTM WND DMGDecatur, ILTREE BRANCHES DOWN. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

595 
WUUS53 KILX 011011
SVRILX
ILC039-107-115-011045-
/O.NEW.KILX.SV.W.0094.220801T1011Z-220801T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
511 AM CDT Mon Aug 1 2022

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Eastern Logan County in central Illinois...
  Southwestern De Witt County in central Illinois...
  Northern Macon County in central Illinois...

* Until 545 AM CDT.

* At 510 AM CDT, a severe thunderstorm was located near Lincoln,
  moving southeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Decatur, Lincoln, Clinton, Forsyth, Maroa, Atlanta, Mount Pulaski,
  Harristown, Warrensburg, Argenta, Oreana, Latham, Kenney, Chestnut,
  Beason, Lawndale, Weldon Springs State Park, Lane, Midland City and
  Rowell.

This includes the following highways...
 Interstate 55 between mile markers 132 and 139.
 Interstate 72 between mile markers 132 and 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4009 8875 3976 8898 4005 8943 4027 8928
TIME...MOT...LOC 1010Z 302DEG 45KT 4013 8930 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Auten
2 follow-up statements
527 
WWUS53 KILX 011026
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
526 AM CDT Mon Aug 1 2022

ILC039-107-115-011045-
/O.CON.KILX.SV.W.0094.000000T0000Z-220801T1045Z/
Logan-De Witt-Macon-
526 AM CDT Mon Aug 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHEASTERN LOGAN...SOUTHWESTERN DE WITT AND NORTHERN MACON
COUNTIES...

At 526 AM CDT, a severe thunderstorm was located near Kenney, or 10
miles southwest of Clinton, moving southeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Decatur, Clinton, Forsyth, Maroa, Mount Pulaski, Harristown,
Warrensburg, Argenta, Oreana, Latham, Kenney, Chestnut, Weldon
Springs State Park, Rowell, Elwin and Hallsville.

This includes Interstate 72 between mile markers 132 and 145.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4009 8875 3976 8898 3998 8931 4017 8907
TIME...MOT...LOC 1026Z 302DEG 45KT 4002 8907 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Auten
973 
WWUS53 KILX 011040
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
540 AM CDT Mon Aug 1 2022

ILC039-107-115-011050-
/O.EXP.KILX.SV.W.0094.000000T0000Z-220801T1045Z/
Logan-De Witt-Macon-
540 AM CDT Mon Aug 1 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN...
SOUTHWESTERN DE WITT AND NORTHERN MACON COUNTIES WILL EXPIRE AT 545
AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4009 8875 3976 8898 3998 8931 4017 8907
TIME...MOT...LOC 1040Z 302DEG 45KT 3993 8889 

$$

Auten

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:35 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 1, 3:35 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
335 AM CDT Mon Aug 1 2022

.SYNOPSIS...
Issued at 335 AM CDT Mon Aug 1 2022

A cold front will sag into the area today, bringing the threat for
scattered strong to severe storms later this afternoon and evening
south of I-72. Scattered storm chances look to continue overnight
into Tuesday. Warmer temperatures arrive today onward with extreme
heat developing by midweek. Additional chances for storms return
later Wednesday through the end of the week.

&&

.SHORT TERM...(Today through Tuesday night)
ISSUED AT 335 AM CDT Mon Aug 1 2022

Surface analysis this morning depicts a warm front north-northeast
of the area. An upper shortwave tracking through the Great Lakes
Region this morning will send a cold front into the area which is
presently positioned from roughly northern Illinois into southern
Iowa. The front will sag south throughout the day, likely
slowing/stalling out somewhere along the I-72 corridor by this
afternoon. A few storms are ongoing ahead of it this morning with
the LLJ supporting a few strong to severe storms as well. This
activity will continue through this morning mainly along and north
of I-74, weakening with the loss of the LLJ in a few hours.

Much warmer temperatures are expected today with values in the upper
80s to low 90s. Heat indices across southeast Illinois will easily
touch 100 or slightly higher this afternoon. Additional chances for
storms are possible south of the front later this afternoon into
evening with the area of focus being south of I-72. Models continue
to peg instability of 3-4k J/kg and bulk shear between 35-40 kts.
Any capping will quickly erode by this afternoon as a subtle
shortwave trough sinks southeast across the state, interacting with
the cold front. Although CAMs are not too excited about this across
the forecast area, the potential for organized storm development
appears possible given the aforementioned environmental parameters.
Any strong to severe storms will be capable of damaging winds and
hail. PWATs up to 2" and storm motion somewhat parallel to the front
may result in locally heavy rainfall as well.

Scattered storm chances look to continue overnight tonight into
Tuesday as the LLJ and a few weak upper disturbances sliding through
northwest flow aloft interact with the frontal boundary. The front
will gradually lift back northward as a warm front later on Tuesday
as upper ridging migrates eastward. Tuesday will be warm once again,
though the frontal boundary and scattered storms may keep
temperatures a little cooler than currently projected. Due to this
uncertainty, elected to hold off from issuing any heat headlines at
this time, though they may be needed for some. Precipitation should
come to an end by Tuesday night.

&&

.LONG TERM...(Wednesday through Sunday)
ISSUED AT 335 AM CDT Mon Aug 1 2022

Southerly surface flow and rising mid-level heights will keep the
heat around through midweek. In fact, Wednesday looks to be the
warmest day of the week with highs expected to be in the low to
middle 90s. Heat indices will make it feel warmer than that
though with values looking to range between 100-110. A Heat
Advisory may be needed for most of the area on Wednesday. However
an approaching cold front may throw a wrench in this as cloud
cover and precipitation chances increase from northwest to
southeast Wednesday afternoon into evening. The front looks to
slowly sag southward through the area bringing widespread
precipitation chances and even the threat for some severe weather
Wednesday evening. A good soaking rain appears likely for much of
the area, which is very much needed especially in parts of eastern
IL where drought conditions continue.

Temperatures for the end of the week will be a little cooler due to
ongoing precipitation as the front slowly works through the area.
Another bout of heat is possible this weekend as upper ridging
builds over the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1145 PM CDT Sun Jul 31 2022

A chance of showers and thunderstorms looks to develop from 08Z-
11Z until 13Z-15Z across the central IL terminals. Otherwise, VFR
conditions conditions are expected for most of the period,
although some isolated MVFR cigs are possible through the night,
as are some isolated MVFR cigs/vsbys with any thunderstorms
Monday morning. Additional thunderstorms could develop late
afternoon and evening, although chances appear too low for mention
in TAFs at this point.  Winds S 6-10 kts overnight, becoming W-NW
10-15 kts with gusts around 20 kts behind a cold front, after
15Z-19Z. Winds will continue to turn more northerly and diminish
Monday evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...NMB
SHORT TERM...NMB
LONG TERM...NMB
AVIATION...37
Hazardous weather outlook, Jul 31, 3:19 PM CDT, 13 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
319 PM CDT Sun Jul 31 2022

ILZ040>042-047>057-061>063-012030-
Schuyler-Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
319 PM CDT Sun Jul 31 2022

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are possible Monday afternoon and evening.
Some of these storms could be strong to severe, with damaging winds
being the main threat. Hail and lightning will also be a threat.

Dangerous heat will build into central Illinois by the middle of
this week with daily afternoon highs in the 90s and heat index
values ranging from 100 to 110.

Additional thunderstorm chances are forecast for Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ066>068-071>073-012030-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
319 PM CDT Sun Jul 31 2022

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are possible Monday afternoon and evening.
Some of these storms could be strong to severe, with damaging winds
being the main threat. Hail and lightning will also be a threat.

Dangerous heat will build into the region by the middle of this week
with daily afternoon highs in the 90s and heat index values ranging
from 100 to 110.

Additional thunderstorm chances are forecast for late Wednesday
night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ027>031-036>038-043>046-012030-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-De Witt-
Piatt-Champaign-Vermilion-
319 PM CDT Sun Jul 31 2022

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

Isolated thunderstorms are possible late tonight. Severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated thunderstorms are possible Monday afternoon and night. Some
of these storms in the afternoon could be strong, with gusty winds
and lightning.

Dangerous heat will build into central Illinois by the middle of
this week with daily afternoon highs in the 90s and heat index
values ranging from 100 to 110.

Additional thunderstorm chances are forecast for Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

25

In the hours before

Special weather statement, Aug 1, 3:45 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
345 AM CDT Mon Aug 1 2022

ILZ027-029-036-010930-
Peoria-Knox-Fulton-
345 AM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of northern Fulton,
southern Knox and southwestern Peoria Counties through 430 AM CDT...

At 345 AM CDT, Doppler radar was tracking a strong thunderstorm near
Galesburg, moving southeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Galesburg, Canton, Lewistown, Abingdon, Knoxville, Farmington,
Elmwood, Cuba, Hanna City, Trivoli, Yates City, St. David, Fairview,
London Mills, Maquon, Gilson, East Galesburg, Dunfermline, Smithfield
and Bryant.

This includes Interstate 74 between mile markers 48 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4069 9044 4101 9043 4069 8977 4033 9022
TIME...MOT...LOC 0845Z 313DEG 43KT 4089 9044

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:34 AM CDTSevere Thunderstorm WarningILXKnox26 min
Aug 1, 2:54 AM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark36 min
Aug 1, 3:19 AM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Tazewell, Woodford26 min
Aug 1, 3:45 AM CDTSpecial Weather StatementILXFulton45 min
Aug 1, 4:02 AM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria28 min
Aug 1, 4:31 AM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Tazewell44 min
Aug 1, 5:48 AM CDTSpecial Weather StatementILXDouglas27 min
Aug 1, 3:31 PM CDTSevere Thunderstorm WarningILXEffingham, Jasper44 min
Aug 1, 4:12 PM CDTSevere Thunderstorm WarningILXClay, Crawford, Effingham, Jasper, Lawrence, Richland63 min
Aug 1, 4:53 PM CDTFlash Flood WarningILXJasper, Richland10 hr
Aug 1, 4:53 PM CDTSevere Thunderstorm WarningILXClay, Lawrence, Richland67 min
Aug 1, 5:59 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland46 min
Aug 1, 6:46 PM CDTFlash Flood WarningILXCrawford, Lawrence6 hr
Aug 1, 6:46 PM CDTSevere Thunderstorm WarningILXLawrence20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.